white film lining my mouth, stinging tongue with dark yellow discoloration
About two weeks ago I started having a heaving coating of a whitle "film" in my mouth. I used my fingers to wipe it out but some days it is so thick that it might start peeling off while I'm talking and it's gross. About 5 or 6 days ago my tongue and insides of my lips started burning. My tongue has a dark yellowish discoloration. The film comes and goes but the burning/stinging of the tongue and discoloration never stop. Could this be a side effect of a medication? Or is this just a problem in of itself? My pharmasist suggested I try rinsing with ST37 which really burns but I don't see any improvement. Has anyone had this problem before?
Unfortunately,without clinical examination it is very difficult to make a diagnosis.A few possibilities to your symptoms are leukoplakia(a white lesion that can't be removed simply by rubbing the mucosal surface—unlike candidiasis. It may occur in response to chronic irritation from dentures or from tobacco use or pipe smoking, or it may represent dysplasia or early squamous cell carcinoma) , geographic tongue(an area of erythema, with atrophy of the papillae of the tongue, surrounded by a white, hyperkeratotic border) , oral candidiasis(fungal infection of the tongue characterized by white coating on the tongue) and lichen planus(painful white, erosive sores on the gums, tongue and throughout the mouth.)
Diagnosis can only be confirmed after clinical examination.So pls consult an ENT specialist for that.Fungal culture ad KOH culture may be needed for diagnosing candidiasis.
Hope it helps.Take care and pls do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.